One sided swelling on right cheek 2.5 weeks after Voluma injections. Any suggestion?

I had voluma injected into my midface & temples 2 weeks ago. Everything was fine until 2 days ago when my right midface cheek & under the eye were very swollen. I've been taking Benadryl & ibuprofein but no help. It's painless, not itchy, no rash, normal skin color just feels tight from the swelling. When I press it feels spongy & firm. My left cheek & both temples are fine. Why does the voluma react 2 weeks later and only the right cheek is swollen? What can I do to make the swelling go down?

Doctor Answers 3

Swelling two weeks after injections of Voluma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is not typical to have swelling two weeks after the injections.  Immediately after the injections you can definitely have swelling and bruising.  I would return to consult a board certified dermatologist with a great deal of experience with these facial injections for the best advice.  Best, Dr. Green

One sided swelling on right cheek 2.5 weeks after Voluma injections. Any suggestion?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. If the area is more swollen than before then you may need to return to the place you were injected. It would also be a good idea to be seen by a Board Certified Plastic Surgeon for options.

Voluma and Swelling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This can be what is called "late onset inflammatory nodules" I suggest seeing your board certified physician.  Possibly you need oral steroids or an antibiotic just to be sure there is no major issue with the area that is inflamed .  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.